> I'm a 32yr old guy who has generally been very healthy, fit and active. I was 'floxed' at the beginning of April this year. 5 days of 250mg twice daily of Cipro for non-existent prostatitis (I took half of a ten day course). The first day I took it I got terrible brain fog and blurred vision, it's like my IQ has been halved and I struggle to think straight, my short term memory is terrible. I feel constantly spaced out and unable to multi-task. An optician confirmed that my vision has indeed got worse. 1-2 weeks after stopping the Cipro I started getting tendinitis in my right Achilles and left knee. The tendinitis isn't particularly noticeable at rest, but as soon as I become active my right Achilles in particular becomes very sore - this limits my ability to walk and drive. I also began to get a tingling feeling in the sole of my right foot whenever I exerted pressure on it. I now have tendon pain in my left hip, and transient tendon pain elsewhere.
> A week ago I started to get spasms in my left thumb, it sort of locks up and spasms towards my forefinger whilst twitching when I try to use it, when it does that I almost feel like I am having a fit for a fraction of a second - really weird. I am also having tendon pain around my left wrist and forearm.
> Prior to me taking Cipro in April I had NEVER had any of these symptoms.There are 2 things I would like to know, if possible:
> 1) I HATE the brain fog, I am finding it a real struggle and very depressing, will I recover my cognitive abilities at some point?
> 2) The spasms/cramps in my left thumb are worrying me. I start to think "oh no, it must be ALS/MS" etc etc. Logically I know that it must be the Cipro, I have too many other quinolone ADRs for it not to be, but I'm looking of some reassurance that others have had similar spasms/cramps to this...
I hope to bring awareness of Cipro Poisoning to all who have never heard of it and to create a place where those of us that have been poisoned can share their stories.
Sunday, July 11, 2010
Thursday, July 1, 2010
10 Weeks Post Cipro Poisoning
Well, it has been ten weeks now and I must say that while I am so much better than I was during the first six weeks, I am pretty disgusted with the feeling better/feeling worse cycle that seems to have become my new routine.
I was actually doing quite well last week. Dancing without too much residual pain and only hobbling around for about an hour in the mornings vs hobbling half of the day. I have discovered that normal everyday occurrences are no longer simple.
A long car ride to Boise proved to be quite painful. I have found that extended periods of immobility increase the stiffness and achy-ness in my muscles, joints and tendons. I have also come to the conclusion that walking for any length of time on hard surfaces, such as tile, concrete, and composition floor over concrete will cause a set back for me. I recently spent two days at my parents house (lots of tile) and visiting my mother in the hospital, lots of long walks over pavement and hospital floors. The cost: severe calf, knee and Achilles pain as well as additional foot pain. I've been home now for two days and the aches and sharp pains are beginning to subside. They were severs enough for three nights that I did not sleep.
The up and down of the roller coaster ride is no picnic! How pathetic it is that after taking Cipro, an antibiotic that is "supposed" to help you, that a visit to my family causes physical pain. I guess my new mission will be to find shoes that will better cushion my body.
I feel fortunate that I am beginning to be able to live my life again, even though it is physically painful, as I know there are many out there who have been effected at a much higher level of disability, however, I am still VERY ANGRY!
The continued use of this drug and other floroqiunolones is a crime and the fact that they have done NOTHING to find a "cure" is appalling! My best wishes to all of you floating in this boat and my strongest warning to those of you who are not. Never take Cipro!
Subscribe to: Posts (Atom)